Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Seizures due to blood clot in head post fall, has excessive sleep due to levipill. Is it safe?

my mother is suffering from seizures so doctor said to take levipil 500mg for twice a day.10 years back she has fell down from the steps so blood clot is there in her head so doctor said because of this only seizure problem is coming. she is sleeping for a long time because of taking this tablet is it safe to take this tablet and how long it should be continued doctor?
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Levipil (levetiracetam) is a safe anti-epileptic medication and can be continued for long. However, if your mother is sleeping more than usual, then, other medications such as carbamazepine or sodium valproate may be used.

Since she has a brain stroke in the past, there is an increased risk of seizures in the future too. So, the medications should be continued for long term.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Wed, 18 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor